I feel I'd rather her die then live this way....AND so does she.

Follow
Share

This is horrible! Mom's depression, anxiety and grief are pretty well controlled. But her body is just getting worse.

I'm wondering if we have the onset of Parkinson's here. She shakes like crazy. Even her face twitches.

The pain is immense. The pain killers do little at best. She gets shooting pains in her feet, legs and hands. She can barely stand from a sitting position and often gets stuck on the toilet. I have the toilet seat with handles, but in the a.m. she forgets to put it on.

And forget walking! Her legs wobble and give out. Topped with COPD, a few feet is a loooooong journey. If she even makes it. I bought her a nice transport wheelchair, it should be here today.

She also has vertigo. And Something with her eyes, that causes double vision. That's new because we were at the eye Dr last month.

Her clogged corrotids need two surgeries. There will be drains coming out of her neck after each surgery. I hope I have the stomach to clean them out.

My son's friends family owns a CBD manufacturing company in Colorado. While they were here over the weekend, we ordered her the topical cream and 600mg drops for pain. I'm desperate at this point.

This woman was never a complainer nor crier. But she sure does cry now. She says she can't go on like this anymore. And that's killing ME!

She's even, half jokingly, say's to give her her Xanax and pain meds. She'll end it. Luckily neither of us have access to them. I had DH fill, (and refill) both scripts and lock them in the gun safe. He doles them out as needed. I do not have the combo and don't want it, as I am in recovery and refuse to play on the railroad tracks.

I need to emotionally detach. My feelings are way to emeshed with hers. When she's up, I'm up, when she's down, I'm down. We were always this way.

She's too well for hospice and too sick to live. This hurts so much. How do I handle this?

Find Care & Housing
37

Comments

Show:
1 2 3 4
Hi Dustin,
I asked PCP about the Neorontin. She said there are no side effects to worry about, in Mom's case.

Hello Basket,
Hope your Mom is feeling better soon! No Mom's not on O2 (oxygen right?).
It just seems like she's falling apart. 😔

Barb, just knowing you're there is a big help. Thank you for your thoughts 💛
(1)
Report

My Mom just went into the hospital 2 days ago . Her aspect had changed and i thought it was dehydration again. But it was a slightly elevated CO2 .. there could be some of the symptoms .I think you said she was on o2. Some of the pain sounds a bit like neuralga though. I think you need to get some second opinions
(1)
Report

Hi Pepsee... Neurontin is used for seizures as well as other things. I was on Neurontin for a number of years for my seizure disorder (thank heaven has beend dormant for many years though I will never be totally free of the threat of it.) I was on dilantin prior to that (never again).

I currently take gabapentin for a continuous severe headache I have had since February 2016. But at the same time it helps to prevent my seizure disorder from resurfacing. When I initially started taking the Gabapentin (generic Neurontin), I had some side effects when I first started taking it. But have had no problems in a long time. Talk to her doctor and see if a dosage adjustment is in order. In many cases, such as mine, the benefits outweigh the potential side effects.

Please keep us posted and let us know how you and your Mom are doing.
(1)
Report

Pepsee; I have no advice; these other folks have much more experience with your mom's issues that I do. I just want you to know that you and your mom are in my thoughts everyday! b
(2)
Report

Always tell me your thoughts GA, I appreciate it. The neurologist left the neorontin in Mom's meds both times she saw her.

PCP is hoping vascular surgeon moves the surgery up sooner. We'll see what he says tomorrow.
(3)
Report

Pepsee, no criticism intended, just an observation....I'd rely on a neurologist on the issue of Neurontin as opposed to a PCP.
(1)
Report

Hi Panini,
Funny you should say that, one ER Dr felt the same way. But her PCP claims neorontin is also for seizure prevention and left her on it.

I didn't know it could cause such side effects.

I'm going to look it up now. We're going to see PCP at 9:30 this morning, I'm going to arm myself with some data and discuss it with/her. Doesn't do squat for pain either. Thank you Love!
(1)
Report

Hi Pepsee,

I'm so sorry this is happening!! Just a thought but do you think this could be a reaction to the Neurontin? The side effects listed are much of what you reported - Drowsiness, dizziness, loss of coordination, tiredness, blurred/double vision, unusual eye movements, or shaking (tremor).

Vertigo can also cause some of that as well. My mom has vertigo, not the ear crystals one, and when it hits it's really bad, like can't sit up for more than 10 seconds bad and can last for a couple of weeks.

Just my two cents to throw in. Hang in there, you're doing a great job!
(2)
Report

Glad to hear that JoAnn.
(0)
Report

Hi Dustin
No heart issues detected. And she won't do rehab inpatient....grrr
(0)
Report

1 2 3 4
Related
Questions